Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 92, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jul 7, 2021, 2:40 AM PDT. It took effect at Jul 7, 2021, 12:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2021, 2:40 AM PDT (09:40 UTC)
- In effect from
- Jul 7, 2021, 12:00 PM PDT
- Expired
- Jul 8, 2021, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
043 WHUS76 KLOX 070940 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 240 AM PDT Wed Jul 7 2021 PZZ676-071745- /O.EXP.KLOX.GL.W.0037.000000T0000Z-210707T1000Z/ /O.EXB.KLOX.SC.Y.0091.210707T1000Z-210708T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 240 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-071745- /O.EXP.KLOX.GL.W.0037.000000T0000Z-210707T1000Z/ /O.EXB.KLOX.SC.Y.0091.210707T1000Z-210708T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 240 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-071745- /O.EXP.KLOX.GL.W.0037.000000T0000Z-210707T1000Z/ /O.EXB.KLOX.SC.Y.0091.210707T1000Z-210708T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 240 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-071745- /O.CAN.KLOX.SC.Y.0089.000000T0000Z-210707T1000Z/ /O.NEW.KLOX.SC.Y.0092.210707T1900Z-210708T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 240 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-071045- /O.EXP.KLOX.SC.Y.0091.000000T0000Z-210707T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 240 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Winds have diminished below advisory level. $$
4 follow-up statements
511 WHUS76 KLOX 071604 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 904 AM PDT Wed Jul 7 2021 PZZ645-080015- /O.CON.KLOX.SC.Y.0092.210707T1900Z-210708T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 904 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-676-080015- /O.CON.KLOX.SC.Y.0091.000000T0000Z-210708T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 904 AM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
635 WHUS76 KLOX 072110 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 210 PM PDT Wed Jul 7 2021 PZZ645-080515- /O.CON.KLOX.SC.Y.0092.000000T0000Z-210708T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 210 PM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-673-676-080515- /O.CON.KLOX.SC.Y.0091.000000T0000Z-210708T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 210 PM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Portions of the coastal waters of southwest California. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
881 WHUS76 KLOX 080441 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 941 PM PDT Wed Jul 7 2021 PZZ673-081245- /O.EXT.KLOX.SC.Y.0091.000000T0000Z-210708T1500Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 941 PM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 8 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-081245- /O.EXT.KLOX.SC.Y.0091.000000T0000Z-210709T0300Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 941 PM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 8 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-081000- /O.CON.KLOX.SC.Y.0092.000000T0000Z-210708T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 941 PM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ676-081000- /O.CON.KLOX.SC.Y.0091.000000T0000Z-210708T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 941 PM PDT Wed Jul 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Phillips
116 WHUS76 KLOX 081015 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 315 AM PDT Thu Jul 8 2021 PZZ676-081115- /O.EXP.KLOX.SC.Y.0091.000000T0000Z-210708T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 315 AM PDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished below advisory level. $$ PZZ645-081115- /O.EXP.KLOX.SC.Y.0092.000000T0000Z-210708T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 315 AM PDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished below advisory level. $$ PZZ670-081815- /O.EXT.KLOX.SC.Y.0091.000000T0000Z-210708T1900Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 315 AM PDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until noon PDT today. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-081500- /O.CON.KLOX.SC.Y.0091.000000T0000Z-210708T1500Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 315 AM PDT Thu Jul 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 11:22 PM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 6, 11:22 PM PDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1122 PM PDT Tue Jul 6 2021
.SYNOPSIS...06/156 PM.
High pressure will gradually build over the region through the
week, leading to warming temperatures each day mainly away from
the coast. The warmest days will likely be Friday through Sunday
when excessive heat will be possible for interior areas. Low
clouds and fog will be confined to the coastal plain and lower
coastal valleys during the overnight and morning hours.
&&
.SHORT TERM (TUE-FRI)...06/803 PM.
***UPDATE***
Latest satellite and surface observations indicate clear skies
across the district except for some patchy stratus across the
coastal plain and coastal waters. Current sounding data indicates
marine inversion ranging from around 1200 feet deep across the
Central Coast to around 900 feet across the LAX Basin. There are
some gusty northerly winds across the Santa Ynez Range (gusts
30-40 MPH) and the I-5 Corridor (gusts 20-30 MPH).
Forecast-wise for the immediate short term, main issue will be the
behavior of the marine layer stratus. Given continued onshore
gradients and good inversion, stratus should reform overnight
across the coastal plain (although stratus should be limited along
the South Coast of SBA county). Do not expect any noticeable
deepening of the inversion overnight, so only patchy stratus/fog
likely for the lower coastal valleys. Other than this potential
stratus, skies should remain clear overnight. As for the winds,
the gusty northerly winds will continue this evening, before
diminishing late tonight. Do not expect winds to be strong or
widespread enough to need any advisories.
Overall, current forecast has good handle on the immediate short
term. So, no significant updates are anticipated.
***From Previous Discussion***
High pressure centered near the NV/UT/AZ border continues to
strengthen and expand west and this trend will continue into the
weekend. So minimal changes in the forecast except for the
addition of an Excessive Heat Watch for the Antelope Valley
starting Thursday and for interior SLO County and the Cuyama
Valley starting Friday as temperatures climb to over 105 and as
high as 112 in the hottest parts of the AV by Saturday. Could
make a case for adding the lower elevations of the LA mountains at
some point but for now there's not quite enough coverage of
extreme heat risk in that zone to justify it. For areas west and
south of the mountains an 8-9mb onshore flow will provide enough
natural air conditioning to keep temperatures cooler, especially
at the beaches where ocean temps are still only in the low to mid
60s. Warmest coastal valleys are expected to top out around 100
Friday and Saturday while beaches stay mostly in the 70s. So this
heat event is exclusively for the far interior areas.
While heat is the primary focus for the next several days there
are a few other weather issues to mention. Southeast flow around
the back side of the high pressure system will maintain an open
door to any monsoon moisture the next few days, however models
aren't seeing too much happening over Mexico to create a big
surge. 850 dewpoints do increase slightly around Thursday but not
a lot and the instability in the models is pretty low so there's
very low confidence on any convective development but there should
at least be some small cumulus in the afternoon.
A brief northerly push will kick up some gusty Sundowner and I5
corridor winds this evening. Could be a few hours of 30-40 mph
winds from Refugio Beach west in southern Santa Barbara County and
in the I5 corridor but otherwise the vast majority of those zones
should remain well below advisory levels and will not be issuing
an advisory for now. Lighter winds expected the next several
nights.
.LONG TERM (SAT-TUE)...06/155 PM.
Temperatures are expected to peak over the weekend. After that the
high pressure system is expected to weaken just enough to allow
temperatures to drop back down closer to normal levels by the
middle of next week. Not much else going on with the weather next
week. Onshore flow will strengthen even more early next week
reaching close to 10mb by Monday and Tuesday so there will likely
be some gusty winds in the AV that will heighten fire weather
concerns. Low clouds and fog that will primarily be a coastal
issue through the weekend may start spreading into some of the
lower valleys as the high weakens and onshore flow increases. Not
seeing any monsoon push next week, though the GFS does show a
tropical system moving west over southern Baja next Tuesday.
&&
.AVIATION...07/0622Z.
At 0445Z at KLAX, the marine layer was 1000 ft deep. The top of
the inversion was 2000 feet with a temperature of 26 C.
Moderate confidence in KSMX and KSBP TAFs where flight cat
transitions could be off by +/- 90 minutes.
Moderate confidence in KSBA TAF where there is a 25 percent chc of
IFR cigs 11Z-16Z.
Low confidence in KOXR and KCMA TAFs with a 40 percent chc of no
cigs.
Moderate confidence in KSMO, KLAX and KLGB TAFS where flight cat
transitions could be off by +/- 90 minutes.
Low confidence in KBUR and KVNY TAFs with a 40 percent chc of 2SM
OVC004 conds 12Z-15Z.
Good confidence in KPMD and KWJF TAFs.
KLAX...Moderate confidence in TAF. Cigs could arrive as early as
09Z or as late a 12Z. VFR transition will likely occur between 17Z
and 18Z. Good confidence there will be no east wind component
greater than 3 KT.
KBUR...Low confidence in TAF. There is a 40 percent chc of 2SM
OVC004 conds 12Z-15Z.
&&
.MARINE...06/803 PM.
For the Outer Waters, moderate to high confidence in current
forecast. High confidence in gale force wind through tonight and a
GALE WARNING will remain in effect. For Wednesday through Thursday
night, there is a 70% chance of Small Craft Advisory (SCA) level
winds. For Friday through Sunday, there is a 50% chance of SCA
level winds.
For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. High confidence in SCA level winds
in the afternoon and evening hours this evening through Wednesday
evening. For Thursday through Friday, high confidence in winds and
seas remaining below SCA levels. For Saturday and Sunday, there is
a 50% chance of SCA level winds during the afternoon and evening
hours.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. For the western half of the Santa
Barbara Channel, there is a 60% chance of SCA level winds during
the late afternoon and evening hours this evening through
Wednesday evening. Otherwise, high confidence in winds and seas
remaining below SCA levels for the rest of the southern waters
through Sunday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Watch in effect from Friday morning through
Monday evening for zones 37-38-51. (See LAXNPWLOX).
Excessive Heat Watch in effect from Thursday morning through
Monday evening for zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
zones 645-650. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Wednesday for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
Excessively hot conditions over the far interior areas is
likely Friday through Monday. This will bring an increased risk
for heat related illness and elevated fire weather conditions.
&&
PUBLIC...MW
AVIATION...Rorke
MARINE...RAT
SYNOPSIS...Stewart
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:40 PM PDT | Excessive Heat Warning | LOX | Santa Barbara | 5 days |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.